So, the first two weeks on Testosterone breezed by. It is so nice to be on something that makes me far less emotional. Before Testosterone I did not have that little switch in my brain that tells you not to say stupid shit to your girlfriend when she pisses you off. Sure, I still *think* it, but there honestly is this little light-bulb that goes off in my head and it makes me think before I speak. I want to say the things, but the voice in the back of my head tells me it is not worth it. No amount of therapy has been able to shut me up the way T has!
Really, I am far more even tempered. I let things roll off my back. I haven’t felt overly emotional until I needed my next shot, last Wednesday. I assume the first few shots may be like this. I also recognize my irrationality when it occurs. I still seem to be having moments of irrationality due to OCD. It has made those moments more noticeable, because they occur less and stick out more. Still, there have been some great improvements in this area. This was definitely an unexpected part of the Testosterone experience, but one I am definitely grateful to have received.
Now into my third week on T, I have noticed my hip is giving me a lot of pain. At first, I thought it was the weather, but other bones in my body also hurt. I knew there would come a time where pain in my bones would be an issue, due to my osteoporosis, but I never knew it would happen so quick. You see, Testosterone has the ability to thicken bones and increase muscle mass.
My left hip has been a problem for me since birth when I was born without a left hip socket. Ever since then, my hip has been weak. When I fractured my tibia in 2003, my ankle and knee suffered, but damage occurred to my hip from being bed ridden, as a result of that injury. Well, now it seems the bone is trying to thicken and perhaps even strengthen. Of course, it is starting to really hurt, because the muscle surrounding the hip is so weak, too.
The worst pain occurs when I roll from side to side in bed. This just feels horrible on my hip. Luckily, I do not have to do this too often, but I have been taking deep breaths to attempt to squelch the pain. I just keep reminding myself that I knew there would be some discomfort associated with my bone regeneration and that it is much better for me, having thicker bones and less chance to break them. This is going to be the hardest part of being on Testosterone, but it is for my benefit.
I do not have any conclusive evidence my muscles feel stronger. I figure that is something that might come with time. My hope is that at the end of my first six weeks of shots, my doctor will see a rise in muscle enzymes. If that occurs I will be happy. I am not expecting too much, at this point, but I figure any increase is better than none.
My voice has become scratchy and I sound consistently hoarse. I am starting to crack when I speak, and people are starting to mention they hear a difference. I can sing lower notes, which feels great, but I am easily tiring out my voice, and it feels like I have strained it a little, in my excitement at singing songs once too low for me. I realize I need to slow down, as not to harm my voice. It is hard, because I am so happy and want to share what I can do with the world! Of course, then when it came time for my voice lesson, my voice was so tired and I spent most of the lesson cracking. That was rather frustrating for me!
My increase in libido has become insane. If this is too personal to hear about, I suggest you stop reading, now. My doctor, psychologist and I had all agreed that I had trouble with the idea of sex due to my male-oriented mentality. Having female organs made it very hard for me to even find sex appealing. I often felt bad for Ash, because I love her, but I’d often just worry about her and had such a low sex drive, I never really cared about it for me. Now, it is a CONSTANT thought for me. Of course, there are no complaints from Ash. I actually feel really great that I can share in the intimacy again with Ash, except I really have sex on the brain all the time. I have truly become a teenage boy in that respect.
Well, these are the changes I have noticed so far, three weeks into starting T. I am looking forward to sharing more of my journey on Testosterone with you all, as in unfolds.
[tags]Testosterone, T, first two weeks, transgender, FTM, transition, Hormone Replacement Therapy, HRT, male[/tags]